Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 84, NWS Houston/Galveston, TX

July 14, 2021Brazos County, Grimes County, Madison County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 14, 2021, 9:14 AM CDT for Brazos County, Grimes County, Madison County, Texas. It took effect at Jul 14, 2021, 7:00 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 9:14 AM CDT (14:14 UTC)
In effect from
Jul 14, 2021, 7:00 PM CDT
Expired
Jul 16, 2021, 9:00 AM CDT
In force
38 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Brazos County, TX, Grimes County, TX, Madison County, TX

The radar

The Ft Hood radar (KGRK), 114 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navasota River near Normangee (NGET2). The gauge peaked at 14.77 ft at Jul 15, 2021, 3:00 AM CDT.

actionminormoderate1214161807/1407/1507/1607/17
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08110800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

617 
WGUS44 KHGX 141414
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
914 AM CDT Wed Jul 14 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Navasota River near Normangee affecting Madison, Brazos and 
  Grimes Counties.

For the Navasota River...including Normangee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 315 AM CDT.

&&


TXC041-185-313-150815-
/O.NEW.KHGX.FL.W.0084.210715T0000Z-210716T1400Z/
/NGET2.1.ER.210715T0000Z.210715T0600Z.210716T0200Z.NO/
914 AM CDT Wed Jul 14 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the Navasota River near Normangee.
* From this evening to late Friday morning.
* At 8:00 AM CDT Wednesday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 15.2 feet just after midnight tonight. It 
  will then fall below flood stage late tomorrow evening.
* Impact...At 15.0 feet, Minor lowland flooding begins as water 
  escapes the main channel and inundates the flood plain.
* Flood History...This crest compares to a previous crest of 15.2 
  feet on 05/22/2015.


&&

LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
      3097 9629 3111 9633

$$
2 follow-up statements
797 
WGUS84 KHGX 141927 RRA
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
227 PM CDT Wed Jul 14 2021

...The Flood Warning continues for the following rivers in Texas...

  Navasota River near Normangee affecting Madison, Brazos and 
  Grimes Counties.

For the Navasota River...including Normangee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday morning at 830 AM CDT.

&&


TXC041-185-313-151330-
/O.EXT.KHGX.FL.W.0084.210715T0600Z-210716T0600Z/
/NGET2.1.ER.210715T0600Z.210715T0600Z.210715T1800Z.NO/
227 PM CDT Wed Jul 14 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Navasota River near Normangee.
* From late tonight to early Friday morning.
* At 2:00 PM CDT Wednesday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 15.0 feet just after midnight 
  tonight. It will then fall below flood stage early tomorrow 
  afternoon.
* Impact...At 15.0 feet, Minor lowland flooding begins as water 
  escapes the main channel and inundates the flood plain.
* Flood History...This crest compares to a previous crest of 15.0 
  feet on 01/06/2021.


&&

LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
      3097 9629 3111 9633

$$
914 
WGUS84 KHGX 150908
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
408 AM CDT Thu Jul 15 2021

...The Flood Warning is extended for the following rivers in Texas...

  Trinity River at Riverside affecting Walker, San Jacinto, Polk 
  and Trinity Counties.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Navasota River near Normangee affecting Madison, Brazos and 
  Grimes Counties.

...The Flood Warning continues for the following rivers in Texas...

  San Bernard River near Boling affecting Wharton, Fort Bend and 
  Brazoria Counties.

For the Trinity River...including Crockett, Riverside, Goodrich, 
Romayor, Moss Bluff, Liberty...Minor flooding is forecast.
For the San Bernard River...including East Bernard, Sweeny, Boling...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued later this morning by 930 AM CDT.

&&


TXC041-185-313-151015-
/O.CAN.KHGX.FL.W.0084.000000T0000Z-210715T0908Z/
/NGET2.1.ER.210715T0600Z.210715T0600Z.210715T1800Z.NO/
408 AM CDT Thu Jul 15 2021

...The Flood Warning for the Navasota River near Normangee has been 
cancelled...

The Flood Warning is cancelled for
  the Navasota River near Normangee.
* At 3:00 AM CDT Thursday the stage was 14.8 feet.
* Forecast...The river is expected to fall to 6.1 feet Monday 
  evening.


&&

LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
      3097 9629 3111 9633

$$

TXC373-407-455-471-160315-
/O.EXT.KHGX.FL.W.0085.000000T0000Z-000000T0000Z/
/RVRT2.1.ER.210714T2336Z.210715T1800Z.210719T1200Z.NO/
408 AM CDT Thu Jul 15 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Trinity River at Riverside.
* Until further notice.
* At 3:30 AM CDT Thursday the stage was 133.7 feet.
* Flood stage is 133.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 3:30 AM CDT Thursday was 133.7 feet.
* Forecast...The river is expected to rise to a crest of 133.8 feet 
  this afternoon. It will then fall below flood stage Monday morning.
* Impact...At 134.0 feet, Minor lowland flooding continues with the 
  boat ramp in the Deep River Plantation Subdivision in Walker 
  County inundated. Backwater flooding up Thomas Lake in Walker 
  County floods the boat ramp in the Green Rich Shores Subdivision 
  in Walker County.
* Flood History...This crest compares to a previous crest of 133.7 
  feet on 03/10/2018.


&&

LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
      3087 9562 3088 9584

$$

TXC039-157-481-160315-
/O.CON.KHGX.FL.W.0075.000000T0000Z-210716T1410Z/
/BOLT2.1.ER.210709T1227Z.210710T1301Z.210716T0210Z.NO/
408 AM CDT Thu Jul 15 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the San Bernard River near Boling.
* Until late tomorrow morning.
* At 3:46 AM CDT Thursday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 3:46 AM CDT Thursday was 20.4 feet.
* Forecast...The river is expected to rise to a crest of 19.8 feet 
  this morning. It will then fall below flood stage late this 
  evening.
* Impact...At 18.0 feet, Minor lowland flooding begins upstream from 
  gage. Minor backwater flooding up Peach Creek in Wharton County 
  threatens low lying areas.
* Flood History...This crest compares to a previous crest of 19.7 
  feet on 03/06/2017.


&&

LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
      2930 9595 2940 9605

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 14, 5:17 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 14, 5:17 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
517 AM CDT Wed Jul 14 2021

.AVIATION...

Radar is more active this morning than yesterday but the overall
pattern for today looks similar to yesterday with abundant low
level moisture, CAPE values around 2500 J/Kg and low convective
temperatures. Am expecting an expansion of showers and
thunderstorms with additional heating today. Ceilings will remain
generally VFR with brief windows of MVFR cigs during
precipitation. Showers will end with the loss of heating with
generally clear skies overnight. Showers will redevelop near the
coast after 09z Thursday. 43

&&

.PREV DISCUSSION... /ISSUED 331 AM CDT Wed Jul 14 2021/

SHORT TERM [Through Thursday Night]...

Precipitation coverage yesterday was much more widespread and
intense than forecast and that makes today's forecast somewhat dicey
as conditions look similar to yesterday. A weak inverted upper level
trough is located over South Texas and this feature will extend into
SE TX. PW values remain robust with PW values ranging from 2.00
inches over the far SW zones to 1.70 inches over the far NE zones.
Forecast soundings show weak capping near 850 mb but the cap can be
broken with heating. Convective temperatures are only in the upper
80's today so convection should initiate by late morning and expand
in coverage and intensity this afternoon. Fcst soundings show CAPE
values between 2500-3000 J/Kg and LI values between -4 and -8 so a
few of the storms could briefly pulse to severe levels and produce
locally heavy rain much like yesterday. 850 mb temps look about 0.5
degrees cooler than yesterday so MaxT values should be similar or a
degree or so cooler than yesterday. MaxT values should again warm
into the lower 90's but will will dependent on when storms develop.
Precipitation should wane with the loss of heating and any residual
showers should end by 02z.

500 heights increase slightly on Thursday but the overall pattern
doesn't really change that much. Forecast soundings again show a
weak but breakable cap near 850 mb. Convective temperatures remain
in the upper 80's with PW values between 1.80 and 2.00 inches. MaxT
values look a bout the same as today with no appreciable change in
850 mb temps. Precip will end by 02z with the loss of heating with
skies clearing overnight. 43

LONG TERM [Friday Through Wednesday]...

The weather Friday through Sunday will be fairly consistent as an
upper level high pressure remains draped across the southern half
of the US. Low level moisture combined with daytime heating will
lead to the chance of scattered afternoon showers through the
weekend and into next week. An upper level low will be dropping
southward from the Upper Midwest Monday into Tuesday with a
boundary setting up west to east from North Texas to the
Carolinas. This boundary will end up sliding into our northern
counties late Monday night and then potentially continue southward
during the day on Tuesday before eventually stalling/washing out.
There is some disagreement in the guidance on how far south the
boundary will push. The GFS keeps the boundary located north of
Conroe while the EC is more aggressive, bringing the boundary all
the way to the coast by Wednesday afternoon. Leaning more toward
the GFS solution, but we are still about a week out, so things may
change. And in either solution, expect scattered precipitation
through Wednesday.

No big changes in the diurnal temperatures through the week with
afternoon highs in the low to mid 90s and overnight lows in the mid
70s. Heat indices over the weekend will potentially be peaking in
the 105 - 110 degree range, so will need to monitor for the need for
heat advisories in the coming days.

Fowler

MARINE...

Light to moderate southeasterly flow will persist through the start
of next week becoming more southerly by midweek next week. Wave
heights will continue to be between 2 to 3 feet through at least
midweek next week. Rip current threat remains low, but remember rip
currents can occur even during low risk - especially near jetties.
Isolated to scattered showers and thunderstorms will be possible
each day, mainly during the morning and afternoon hours.

Fowler

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      91  74  91  74  90 /  40  20  30  10  40
Houston (IAH)              92  76  92  76  89 /  50  20  60  10  50
Galveston (GLS)            90  81  90  80  88 /  40  40  40  20  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

Discussion...99
Aviation/Marine...99

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:28 PM CDTRiver Flood WarningHGXPolk, San Jacinto, Trinity, Walker54 hr
Jul 14, 3:51 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris114 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.